Do Lupron and Arimidex affect sensation?


Question from Website Question: I am on Lupron and Arimidex. I seem to have lost significant sensation in my vagina/clitoris. Is this possible? Will normal sensations come back? I've only been on it for a few months. I am using the Estring and Astroglide, which is helping, but it's not the same as the real thing.
Answers - Marisa Weiss, M.D. Lupron is a hormone that shuts down the ovaries and limits their production of estrogen as well as testosterone and progesterone, all hormones that participate in sexual response. Arimidex reduces the amount of estrogen that your body makes in fat and muscle tissue, so the bottom line is that this combination of medicines is drastically reducing the hormones in your body. Su, I'd love to hear what you have to say about this.
Su Kenderdine I think we can see decreased sensitivity in the tissues from no estrogen, essentially. The Estring is wonderful for the inside of the vagina, but the estrogen from that does not reach the clitoris and does not reach the inner small lips of the vulva. I personally think I'd talk to your doctor about using a tiny bit of Estrace cream on the clitoris, the same medicine as in the Estring, but applying it to the clitoris and the inner lips so their sensitivity is preserved as well.
Marisa Weiss, M.D. As we discussed in a question above, your body is definitely in a different state of being. Its ability to get aroused and stay excited and hopefully have a chance of reaching a climax is going to be different. Check out some of the solutions we suggested that may provide a new way of stimulating your body, like erotica, massage, and sex toys.
Su Kenderdine This is a time that secondary erotic zones can make a difference. The ear, the eyelids, the nape of the neck—and, never forget, the Chinese felt that foot massage and pressure were a key for sexual arousal and climax.

On Wednesday, May 19, 2004, our Ask-the-Expert Online Conference was called Sleep or Sex? You Can Have Both! Su Carroll Kenderdine, M.D. and Marisa Weiss, M.D. answered your questions about how to maintain sexual intimacy during and after treatment, what to do for loss of libido and vaginal dryness, ways to reduce the fatigue related to breast cancer, and more.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
C1a
C1b
Evergreen-donate
Back to Top